Alert archive / Arkansas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 85, NWS Tulsa, OK

June 5, 2014Carroll County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 5, 2014, 3:06 AM CDT for Carroll County, Arkansas. It was in force for 39 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 5, 2014, 3:06 AM CDT (08:06 UTC)
Expired
Jun 5, 2014, 3:45 AM CDT
In force
39 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Carroll County, AR

The radar

The Springfield radar (KSGF), 100 km from the middle of the area, began a volume at 08:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 5, 3:21 AM CDTHAIL 11 S Blue Eye, AR
Jun 5, 3:28 AM CDTHAIL 0.754 Sw Blue Eye, ARREPORT VIA NSSL MPING
Jun 5, 3:45 AM CDTHAIL 13 E Green Forest, AR
Jun 5, 3:50 AM CDTHAIL 0.754 N Carrollton, AR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 8.1 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2014-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2784 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2014-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2784 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
1194 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
156 m²/s²
Significant tornado parameter
1.1
Supercell composite
10.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

533 
WUUS54 KTSA 050806
SVRTSA
ARC015-050845-
/O.NEW.KTSA.SV.W.0085.140605T0806Z-140605T0845Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
306 AM CDT THU JUN 5 2014

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CARROLL COUNTY IN NORTHWEST ARKANSAS...

* UNTIL 345 AM CDT

* AT 302 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES WEST OF
  KIMBERLING CITY...AND MOVING SOUTHEAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...URBANETTE...BLUE EYE...OAK
  GROVE...GREEN FOREST...DENVER...COIN...CARROLLTON AND DELMAR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3612 9330 3650 9362 3651 9356 3650 9332
      3647 9329 3612 9329
TIME...MOT...LOC 0806Z 324DEG 35KT 3658 9354

HAIL...1.00IN
WIND...60MPH

$$
2 follow-up statements
805 
WWUS54 KTSA 050817
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
317 AM CDT THU JUN 5 2014

ARC015-050845-
/O.CON.KTSA.SV.W.0085.000000T0000Z-140605T0845Z/
CARROLL AR-
317 AM CDT THU JUN 5 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
CARROLL COUNTY UNTIL 345 AM CDT...

AT 312 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST
OF OAK GROVE...AND MOVING SOUTHEAST AT 40 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IN OR NEAR THE PATH INCLUDE...URBANETTE...BLUE EYE...OAK
  GROVE...GREEN FOREST...DENVER...COIN AND CARROLLTON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3612 9330 3650 9362 3651 9356 3650 9332
      3647 9329 3612 9329
TIME...MOT...LOC 0818Z 324DEG 35KT 3648 9346

HAIL...1.75IN
WIND...60MPH

$$
997 
WWUS54 KTSA 050835
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
335 AM CDT THU JUN 5 2014

ARC015-050845-
/O.CON.KTSA.SV.W.0085.000000T0000Z-140605T0845Z/
CARROLL AR-
335 AM CDT THU JUN 5 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
CARROLL COUNTY UNTIL 345 AM CDT...

AT 330 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR OAK GROVE...
AND MOVING SOUTHEAST AT 35 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IN OR NEAR THE PATH INCLUDE...GREEN FOREST...DENVER...COIN
  AND CARROLLTON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3625 9330 3625 9341 3632 9347 3640 9353
      3649 9354 3650 9332 3647 9329
TIME...MOT...LOC 0836Z 319DEG 29KT 3643 9335

HAIL...1.75IN
WIND...60MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 12:00 AM CDT, 3 hours 6 minutes earlier.

Area forecast discussion, Jun 5, 12:00 AM CDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1200 AM CDT THU JUN 5 2014

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
A NEARLY STATIONARY FRONTAL BOUNDARY JUST NORTH OF THE CWA TONIGHT
WILL ALLOW FOR THUNDERSTORM CHANCES TO BECOME POSSIBLE LATE
TONIGHT AND CONTINUE THROUGH THURSDAY ACROSS NORTHEAST OKLAHOMA
AND FAR NORTHWEST ARKANSAS. LATEST LOCAL MODEL DATA INDICATES AN
MCS TRYING TO PUSH THROUGH DURING THE MORNING HOURS THURSDAY. WILL
ADD TEMPO GROUPS TO BVO/XNA/FYV. BROKEN/OVERCAST MID CLOUDS AND
SOUTHERLY WINDS SHOULD REMAIN COMMON ACROSS NORTHEAST
OKLAHOMA...WITH THE POTENTIAL OF MVFR CONDITIONS THURSDAY MORNING
WITHIN ANY PRECIP. ACROSS SOUTHEAST OKLAHOMA INTO WEST CENTRAL
ARKANSAS SCATTERED MID/HIGH CLOUDS SHOULD BE COMMON DURING THE DAY
AND INCREASE IN COVERAGE TOWARD THE END OF THE TAF PERIOD.

&&

.PREV DISCUSSION... /ISSUED 938 PM CDT WED JUN 4 2014/

..UPDATE...

DISCUSSION...
CONVECTION CONTINUES TO SLOWLY INCREASE IN
INTENSITY ACROSS SWRN MO/SERN KS IN VICINITY
OF A STATIONARY FRONT DRAPED ACROSS THE REGION.
POTENTIAL STORM SPLITS/COLD POOL MAY BRING A FEW
STORMS INTO PARTS OF FAR NERN OK AND PERHAPS NWRN
AR OVERNIGHT. PARTS OF NE OK HAVE RECENTLY BEEN
INCLUDED IN A SEVERE THUNDERSTORM WATCH VALID UNTIL
5 AM.

WILL ALSO NEED TO KEEP A VERY CLOSE EYE ON ORGANIZING
THUNDERSTORMS ACROSS NERN CO. LOCAL MODEL/HRRR
AND LATEST 00Z NAM SUGGESTS THAT A COMPLEX WILL DEVELOP
ACROSS KS THROUGH THE OVERNIGHT HOURS AND IMPACT PARTS
OF NE OK/NW AR AROUND 12-15Z. DAMAGING WINDS WOULD BE
POSSIBLE WITH THIS ACTIVITY.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   74  91  73  89 /  20  40  50  60
FSM   72  91  74  89 /  10  20  30  30
MLC   72  91  75  90 /  10  10  20  30
BVO   71  88  70  87 /  40  60  60  60
FYV   69  86  69  84 /  20  30  60  60
BYV   70  85  69  82 /  20  60  60  60
MKO   72  91  73  90 /  20  20  40  40
MIO   71  86  71  85 /  50  60  60  60
F10   73  91  74  90 /  10  20  30  40
HHW   71  91  74  91 /  10  10  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

AVIATION...20
Hazardous weather outlook, Jun 4, 5:02 PM CDT, 10 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
502 PM CDT WED JUN 4 2014

ARZ001-002-010-011-019-020-029-OKZ049-053>076-051000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
502 PM CDT WED JUN 4 2014

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS EVENING AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...NORTH OF A TULSA TO FAYETTEVILLE LINE.
	ONSET...AFTER 7-8 PM.

DANGEROUS HEAT.
	RISK...LIMITED.
	AREA...MUCH OF EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
A STATIONARY FRONT WAS DRAPED ACROSS FAR SOUTHEAST KANSAS INTO
MISSOURI...AND A FEW STORMS WHERE BEGINNING TO DEVELOP ACROSS
SOUTHWEST MISSOURI LATE THIS AFTERNOON. THUNDERSTORMS MAY CONTINUE
TO DEVELOP ACROSS SOUTHWEST MISSOURI INTO SOUTHEAST KANSAS...WITH
STORMS POSSIBLY SAGGING SOUTHEAST INTO FAR NORTHEAST OKLAHOMA AND
NORTHWEST ARKANSAS DURING THE EVENING HOURS. INSTABILITY WOULD BE
SUFFICIENT TO SUPPORT A FEW SEVERE THUNDERSTORMS.

ADDITIONAL THUNDERSTORMS MAY DEVELOP ACROSS WESTERN KANSAS OVERNIGHT
AND MAKE A RUN AT NORTHEAST OKLAHOMA TOWARD DAYBREAK.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION IS POSSIBLE THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY AND FRIDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY
RAIN POTENTIAL.
SATURDAY THROUGH TUESDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
AN EXTENDED PERIOD OF THUNDERSTORM CHANCES WILL CONTINUE ACROSS
THE REGION FROM LATE WEEK THROUGH THE WEEKEND...AS A SLOW MOVING
FRONTAL BOUNDARY RESIDES IN THE AREA.  INSTABILITY WILL BE
SUFFICIENT...ALONG WITH GRADUALLY INCREASING WIND SHEAR...TO
SUPPORT A RISK FOR SEVERE WEATHER ESPECIALLY THURSDAY AND FRIDAY.
ADDITIONALLY...HEAVY RAINFALL WILL BE AN INCREASING CONCERN
ESPECIALLY ACROSS NORTHEAST OKLAHOMA INTO FAR NORTHWEST ARKANSAS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 3:43 AM CDTSevere Thunderstorm WarningTSACarroll15 min
Jun 5, 9:23 AM CDTSpecial Weather StatementTSABenton, Carroll52 min
Jun 5, 9:50 AM CDTSevere Thunderstorm WarningTSACarroll, Madison25 min
Jun 5, 10:17 AM CDTSpecial Weather StatementTSACarroll28 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.